Complex vascular lesions at autopsy in a patient with phentermine- fenfluramine use and rapidly progressing pulmonary hypertension

Jennifer Strother, Peter Fedullo, Eunhee S. Yi, Eliezer Masliah

Research output: Contribution to journalArticlepeer-review

12 Scopus citations

Abstract

Anorectic agents, such as aminorex and fenfluramine derivatives, have been associated previously with the development of primary pulmonary hypertension. The combination diet drug phentermine-fenfluramine (or 'phen- fen') was recently marketed in the United States. We describe a case of a 39- year-old woman with rapidly progressing, fatal pulmonary hypertension following administration of phentermine-fenfluramine. Autopsy was remarkable for complex pulmonary vascular lesions most consistent with thrombotic arteriopathy.

Original languageEnglish (US)
Pages (from-to)539-540
Number of pages2
JournalArchives of Pathology and Laboratory Medicine
Volume123
Issue number6
StatePublished - Jun 10 1999

ASJC Scopus subject areas

  • Pathology and Forensic Medicine
  • Medical Laboratory Technology

Fingerprint Dive into the research topics of 'Complex vascular lesions at autopsy in a patient with phentermine- fenfluramine use and rapidly progressing pulmonary hypertension'. Together they form a unique fingerprint.

Cite this